Go Back   NeuroTalk Support Groups > Health Conditions A - L > Chronic Pain

Chronic Pain Whatever the cause, support for managing long term or intractable pain.

Getting off of Lyrica

Reply
Thread Tools Display Modes
Unread 03-31-2008, 01:58 PM   #1
nancy-h
Member
 
nancy-h's Avatar
 
Join Date: Aug 2006
Posts: 633
Confused Getting off of Lyrica

Good Monday to you All!

Has anyone here been taken off of Lyrica after you have been on it a while? If so, what procedure was followed to taper off? I take 300 mgs. twice a day. This 600 mgs. is not normally recommended but then again, I'm not normal. HA!

Help, anyone?

NANCY-H
__________________
"Wrinkled Was Not One of the Things I Wanted to Be When I Grew up."
nancy-h is offline   Reply With Quote
Unread 03-31-2008, 05:56 PM   #2
froglady
Senior Member
 
froglady's Avatar
 
Join Date: Nov 2006
Location: In the Frog Pond
Posts: 1,291
Default

I titrated from 75mgs, to 50mgs for three dys...25 for 3 dys, then every other day for 3 days. Had no trouble getting off except the pain got progressivly worse as I went down. It did help me ubt had some bad side effects. Lots of swelling, more confusion than normal with my brain damage, and eye sight problems. So very glad to be off the stuff. Hope all goes well for you Nancy as you get off. froggie
froglady is offline   Reply With Quote
Unread 04-01-2008, 12:40 PM   #3
razzle51
Member
 
razzle51's Avatar
 
Join Date: Aug 2006
Location: Iowa
Posts: 895
My Mood:
Default Lyrica

Never take yourself off meds . Please contact your dr. to help you get off
__________________
Remember That Life Is Short!!!" break the rules, Forgive quickly, Love truly, laugh uncontrolably, And never regret anything that made you smile
razzle51 is offline   Reply With Quote
Unread 04-02-2008, 08:36 AM   #4
froglady
Senior Member
 
froglady's Avatar
 
Join Date: Nov 2006
Location: In the Frog Pond
Posts: 1,291
Default

Razzle is so right...need doc to say so. Mine gave my formular I used.
froglady is offline   Reply With Quote
Unread 04-09-2008, 08:28 PM   #5
not2happy
Junior Member
 
Join Date: Mar 2008
Posts: 21
My Mood:
Default

Nancy, last year I was on Lyrica at 300mg/day. To wean myself off, the doc had me reduce by 50mg every two weeks.

After foot surgery last fall and having things go crazy, I'm back on Lyrica. I was up to 600mg/day, but it was a bit too much for me to handle. So now I'm at 500mg/day and doing better. My doc says the nerve damage in my foot could take up to two years to completely heal, so I may be on the Lyrica for quite some time.

Please don't stop on your own. And for heaven's sake, don't just stop taking it all together. You could risk causing yourself to have a seizure.

Ask your doc what he/she feels is the best schedule to follow.
not2happy is offline   Reply With Quote
Unread 04-21-2008, 09:44 PM   #6
Idealist
Senior Member
 
Idealist's Avatar
 
Join Date: Sep 2006
Location: Central VA
Posts: 1,932
Default

I agree on the doc thing. But when I talked to my PC, he told me it was safe to go off of it faster than the taper he calculated, as long as I didn't have any bad effects. So I managed to get off in half the time I would have. But please, you do what you are comfortable with. Don't take chances without thorough consideration. And be safe. Good luck and God bless!
Idealist is offline   Reply With Quote
Unread 04-25-2008, 07:28 AM   #7
Horizontal One
Member
 
Horizontal One's Avatar
 
Join Date: Aug 2006
Posts: 148
Default

Quote:
Originally Posted by nancy-h View Post
Good Monday to you All!

Has anyone here been taken off of Lyrica after you have been on it a while? If so, what procedure was followed to taper off? I take 300 mgs. twice a day. This 600 mgs. is not normally recommended but then again, I'm not normal. HA!

Help, anyone?

NANCY-H
HI Nancy

I am also on Lyrica and have been for 4 years .

I am on 600mgs (300mg twice a day), the highest rec dose. I was on an extra 100mg at night but off that now. Awaiting further consults before thinking of coming down on it.

Take care Nancy as with all drugs you must be careful and slowly reduce the amount in consultation with your Doctor. Some people may have no problems others it can be a bumpy road.
I understand about the side effects from being on it, the appetite, the weight increase, sleepiness, dry eyes, poor concentration. Have all of them but something have to live with or live with more pain.
Remember the effects for one can be different for another.

Hx
Horizontal One is offline   Reply With Quote
Unread 05-21-2008, 02:21 PM   #8
Joe M
Junior Member
 
Joe M's Avatar
 
Join Date: Jan 2008
Location: North Palm Beach, FL.
Posts: 49
My Mood:
Default Why the Lyrica Detox??

I am having a hard time understanding why those of us who are meds like narcotics and others, have to very gradually cut down on a medication like Lyrica. I know it's like a Schedule V, but it's pretty low on the scale. Of all the medications I take because of head trauma & chronic pain, Lyrica seems like Baby Aspirin compared to the heavy stuff. Why must we be slowing weaned off this medication like Oxycontin or Fentanyl?

Can someone post their opinion on this please ...

Thanks!

Joe
Joe M is offline   Reply With Quote
"Thanks for this!" says:
sugarboo (05-21-2008)
Unread 05-25-2008, 09:56 PM   #9
finz
Senior Member
 
Join Date: Feb 2007
Posts: 1,804
My Mood:
Default

Because it can cause rebound seizures, even for those of us who are not taking it for seizure control.
finz is offline   Reply With Quote
Unread 06-05-2008, 11:23 AM   #10
coyoteman
New Member
 
Join Date: Jun 2008
Posts: 3
My Mood:
Crazy

Hi all ,
im new to this forum chat, just wanted to say that i was diagnosed with crps 3 years ago and at the moment i take 300mgs of lyrica day and also 20mgs of morphiene a day .I would like to come off the morphiene eventually and also try to reduce the Lyrica but am a bit scared because at the moment i have the pain somewhat under control ,still have the odd bad day ,but alot better than it has ever been...has anyone ever come off Lyrica and been ok .

sorry if i waffled on ...
Neil xxxxxxxx
coyoteman is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Lyrica?? gambles Chronic Pain 39 02-21-2010 07:33 PM
Lyrica coyote Fibromyalgia and Chronic Fatigue 6 08-20-2007 03:18 PM
Lyrica kpftw Medications & Treatments 2 07-23-2007 07:34 AM
Lyrica doses plus other meds with Lyrica? Sydney Reflex Sympathetic Dystrophy (RSD and CRPS) 2 05-31-2007 10:37 PM
Lyrica hideej76 Reflex Sympathetic Dystrophy (RSD and CRPS) 20 02-10-2007 11:17 AM


All times are GMT -5. The time now is 09:22 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives